Jump to content

Photo
Birth Control

Clearn Skin Before Birth Control

orthocyclen spironolactone

3 replies to this topic

#1 victoriacinco

victoriacinco

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 02-June 14

Posted 02 June 2014 - 08:53 AM

Hey everyone,

 

I have been reading these forums for quite a while, but I haven't been able to find any topic that relates to my specific situation.  So, I decided to join!  Hello :) 

 

I have been on and off birth control for the past seven years or so, and I took a year-long break from birth control from March 2013 until March of 2014.  I started taking it again this March (almost three months ago) because I started a new relationship and want to prevent pregnancy.  I did not start taking birth control because of acne.  In fact, when I started the birth control, my skin was the clearest it's ever been.  Not a single pimple for months.  When I started the birth control, the deep acne started poppping up all over my chin.  About a month later, I had my hormone levels tested, and my doctor determined that my testosterone was slightly elevated.  So, she put me on spironolactone thinking this would help the acne.  I have been on spironolactone for almost 2 months.  I take sprintec (generic orthocyclen) and 100 mg of adalactone every day.  Anytime I feel like my skin is clearing up, the acne comes back.  What's so frustrating is that my skin was porcelain clear before I started taking these meds.  I am wondering if I should keep taking for a bit longer to see if it clears or if I should just stop taking the birth control.  I really think that taking the BC is what caused my hormones to go out of whack, resulting in the acne.  I'm nervous to go off (and utilize a natural birth control method), because I think it'll just throw my hormones out of whack again. 

 

Has anyone experienced this before?  Could going off the birth control clear me up?  Should I stick it out?  Are there instances where orthocyclen actually causes acne rather than preventing it?

 

Any insight would be greatly appreciated!  I am at my wits end right now.  My boyfriend met me when my skin was beautiful and I had great self-confidence.  Since we started dating, my skin has gotten progressively worse, and it has taken a toll on my self-confidence.  I even find myself trying to get out of hanging out with him because I"m so embarrassed by my face.  Praying something will resolve....

 

THANK YOU!



#2 Krissy990

Krissy990

    Junior Member

  • Members
  • Posts & Likes
    Posts: 63
    Likes: 7
About Me
  • Joined: 23-March 14

Posted 04 June 2014 - 11:21 PM

Hi, I can relate to your situation a 10000% because the exact same thing happened to me. I never had problems with acne and like you before going on birth control I had crystal clear skin. I decided to go on Lutera (which is a bad pill for acne anyways) and the problems began. I started breaking out so I stayed on that for maybe less than a month and switched to Microgestin then back to Lutera..yep all of this in about a month and a half. Anyways after that not really knowing what to do I decided to come off birth control all together because my skin was just getting worse. Well its been a total of almost 4 months since Ive been off and I can tell you I have seen no improvement what so ever. About two months ago I got prescribed Tazorac gel .05% and I guess Im still in the purging faze. All I can say is now Ive been sporting at least 3-8 pimples on my face at all times. I even tried spiro for three days and got a painful cyst on my chin and stopped immediately as my acne isn't normally cystic.

 

So anyways that was long and sad lol..but my best advice stick with your regimen. Give it a little more time and make peace with your skin as it is now. Spiro takes a while to kick in but people rave about it. If after 4-6 months you see no improvement start looking elsewhere. I know exactly how you feel about self esteem. Ive been so depressed and have isolated myself because of this. All of my friends and family were used to seeing me with clear skin. Now I just feel plain old ugly and miserable. I cant even look at old pictures of myself because I just get upset and weep over it. Anyways I wish you all the luck and I hope you find success in what ever path you choose! :)



#3 victoriacinco

victoriacinco

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 02-June 14

Posted 07 June 2014 - 07:56 PM

Hi, I can relate to your situation a 10000% because the exact same thing happened to me. I never had problems with acne and like you before going on birth control I had crystal clear skin. I decided to go on Lutera (which is a bad pill for acne anyways) and the problems began. I started breaking out so I stayed on that for maybe less than a month and switched to Microgestin then back to Lutera..yep all of this in about a month and a half. Anyways after that not really knowing what to do I decided to come off birth control all together because my skin was just getting worse. Well its been a total of almost 4 months since Ive been off and I can tell you I have seen no improvement what so ever. About two months ago I got prescribed Tazorac gel .05% and I guess Im still in the purging faze. All I can say is now Ive been sporting at least 3-8 pimples on my face at all times. I even tried spiro for three days and got a painful cyst on my chin and stopped immediately as my acne isn't normally cystic.

 

So anyways that was long and sad lol..but my best advice stick with your regimen. Give it a little more time and make peace with your skin as it is now. Spiro takes a while to kick in but people rave about it. If after 4-6 months you see no improvement start looking elsewhere. I know exactly how you feel about self esteem. Ive been so depressed and have isolated myself because of this. All of my friends and family were used to seeing me with clear skin. Now I just feel plain old ugly and miserable. I cant even look at old pictures of myself because I just get upset and weep over it. Anyways I wish you all the luck and I hope you find success in what ever path you choose! smile.png

 

Krissy 990,

 

Thank you so much for your reply.  I think I will stick it out for a bit longer and see if anything changes.  I REALLY feel for you-- it's a horrible situation.  But in all honesty, it feels good to know that I'm not alone.  It's so frustrating.  I too can no longer look at old pictures of myself because I can't believe the changes in my skin.  Hopefully things will turn around, and I wish you ALL the best! :)  Thanks again for your reply.



#4 Krissy990

Krissy990

    Junior Member

  • Members
  • Posts & Likes
    Posts: 63
    Likes: 7
About Me
  • Joined: 23-March 14

Posted 08 June 2014 - 10:23 AM

Aw thats sweet Im glad to help. There have been so many helpful people on here. Good Im glad you chose to stick it out. Im sure youll clear spiro for the most part really well for many women (even men too lol). Anyway stay strong and best of luck to you!!!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users